Acta Mathematica Vietnamica

, Volume 40, Issue 3, pp 535–544 | Cite as

On the Relation Type of Fiber Cone

  • A. V. Jayanthan
  • Ramakrishna Nanduri


In this article, we study the relation type of the fiber cone of certain special classes of ideals in Noetherian local rings. We show that in any Noetherian local ring, if deviation of I is 1, and depth\((G(\mathcal F_{L})) \geq \ell -1\), then the relation types of \(\mathcal {R}(I)\) and F L (I) are equal. We also prove that for lexsegment ideals in K[x,y], where K is a field, the relation types of the fiber cone and the Rees algebra are equal.


Relation type Fiber cone Rees algebra Associated graded ring Lexsegment ideal Equimultiple ideal Deviation 

Mathematics Subject Classification (2010)

Primary 13A30 Secondary 13A02 



The authors are grateful to Professor A. Conca and Professor M. E. Rossi for some useful discussions on the content of this article. The authors are also thankful to Professor F. Planas-Vilanova for some discussions on the proof of Theorem 3.1. Part of this work was done when the second author was visiting University of Genova supported by INdAM-COFUND Marie Curie Fellowship, Italy. He is thankful to the Department of Mathematics, University of Genova, for the hospitality. They also wishes to express their sincere gratitude to the referee who went through the article carefully and pointed out some errors in the proofs of the initial draft.


  1. 1.
    Conca, A., De Negri, E., Jayanthan, A.V., Rossi, M.E.: Graded rings associated with contracted ideals. J. Algebra 284, 593–626 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Conca, A., De Negri, E., Rossi, M.E.: Contracted ideals and the Gröbner fan of the rational normal curve. Algebra Number Theory 1(3), 239–268 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Cortadellas, T.: Depth formulas for the Rees algebras of filtrations. Commun. Algebra 24(2), 705–715 (1996)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Cortadellas, T.: Fiber cones with almost maximal depth. Commun. Algebra 33 (3), 953–963 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Cortadellas, T., Zarzuela, Z.: Depth formulas for certain graded modules associated to a filtration: a survey. Geometric and combinatorial aspects of commutative algebra (Messina, 1999), 145–157, Lecture Notes in Pure and Appl. Math., 217, Dekker, New York (2001)Google Scholar
  6. 6.
    Cortadellas, T., Zarzuela, S.: On the depth of the fiber cone of filtrations. J. Algebra 198(2), 428–445 (1997)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Heinzer, W.J., Kim, M.-K.: Properties of the fiber cone of ideals in local rings. Comm. Algebra 31(7), 3529–3546 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Heinzer, W., Kim, M.-K., Ulrich, B.: The Gorenstein and complete intersection properties of associated graded rings. J. Pure Appl. Algebra 201, 264–283 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Hong, J., Simis, A., Vasconcelos, W.V.: The equations of almost complete intersections. Bull. Braz. Math. Soc. (N.S.) 43(2), 171–199 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Huckaba, S.: Reduction numbers for ideals of higher analytic spread. Math. Proc. Camb. Philos. Soc. 102(1), 49–57 (1987)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Huckaba, S.: On complete d-sequences and the defining ideals of Rees algebras. Math. Proc. Camb. Philos. Soc. 106, 445–458 (1989)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Muiños, F., Planas-Vilanova, F.: The equations of Rees algebras of equimultiple ideals of deviation one. Proc. Am. Math. Soc. 141(4), 1241–1254 (2013)zbMATHCrossRefGoogle Scholar
  13. 13.
    Planas-Vilanova, F.: On the module of effective relations of a standard algebra. Math. Proc. Camb. Philos. Soc. 124, 215–229 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Rossi, M.E., Valla, G.: Hilbert functions of filtered modules, lecture notes of the Unione Matematica Italiana, 9. Springer, Berlin. UMI, Bologna (2010) xviii+100ppGoogle Scholar
  15. 15.
    Schenzel, P.: Castelnuovo’s index of regularity and reduction numbers. In: Topics in algebra, Part II, pp 201–208. Banach center Publication 26, Warsaw (1990)Google Scholar
  16. 16.
    Trung, N.V.: Reduction exponent and degree bound for the defining equations of graded rings. Proc. Am. Math. Soc. 101(2), 229–236 (1987)zbMATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    Trung, N.V.: The Castelnuovo regularity of the Rees algebra and the associated graded ring. Trans. Am. Math. Soc. 350(7), 2813–2832 (1998)zbMATHCrossRefGoogle Scholar
  18. 18.
    Valla, G.: On the symmetric and Rees algebras of an ideal. Manuscr. Math. 30 (3), 239–255 (1980)zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Vasconcelos, W.V.: On the equations of Rees algebras. J. Reine Angew. Math. 418, 189–218 (1991)zbMATHMathSciNetGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2015

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of Technology MadrasChennaiIndia
  2. 2.Department of MathematicsIndian Institute of Technology KharagpurKharagpurIndia

Personalised recommendations